Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 16, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 30, 2009, 4:00 AM CDT for 13 counties in North Dakota. It took effect at Sep 30, 2009, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 4:00 AM CDT (09:00 UTC)
- In effect from
- Sep 30, 2009, 1:00 PM CDT
- Expired
- Sep 30, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Oliver County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 300900 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING... .LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...AND FROM LINTON TO OAKES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ023-025-036-037-046>048-050-051-301730- /O.NEW.KBIS.WI.Y.0016.090930T1800Z-091001T0000Z/ WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 400 AM CDT WED SEP 30 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/SCHECK
4 follow-up statements
000 WWUS73 KBIS 301540 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1040 AM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING... .LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE... ...FROM LINTON TO OAKES AND BISMARCK TO LINTO AND FORT YATES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-022-034-035-042-045-302345- /O.EXA.KBIS.WI.Y.0016.090930T1800Z-091001T0000Z/ OLIVER-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...CENTER...MCCLUSKY...MANDAN...BISMARCK... ELGIN...FORT YATES 1040 AM CDT WED SEP 30 2009 /940 AM MDT WED SEP 30 2009/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ023-025-036-037-046>048-050-051-302345- /O.CON.KBIS.WI.Y.0016.090930T1800Z-091001T0000Z/ WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1040 AM CDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KBIS 302052 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 352 PM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING... ...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON THURSDAY... .LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE... ...FROM LINTON TO OAKES AND BISMARCK TO LINTON AND FORT YATES. THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-034-035-042-045-046-010500- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ018-019-031>033-040-041-043-044-010500- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-036-037-047-048-050-051-010000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 352 PM CDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KBIS 302133 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 357 PM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING... ...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON THURSDAY... .LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...FROM LINTON TO OAKES ...BISMARCK AND FORT YATES. THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN AND HETTINGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-034-035-042-045-046-010515- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ018-019-031>033-040-041-043-044-010515- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-036-037-047-048-050-051-010000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 357 PM CDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KBIS 010005 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 705 PM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY EVENING HAS EXPIRED... ...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON THURSDAY REMAINS IN EFFECT... .A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON THURSDAY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN AND HETTINGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-034-035-042-045-046-010815- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ /O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... ...WIND ADVISORY WEDNESDAY EVENING HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR WEDNESDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-036-037-047-048-050-051-010115- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 705 PM CDT WED SEP 30 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NDZ018-019-031>033-040-041-043-044-010815- /O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 29, 9:01 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Sep 29, 9:01 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 901 PM CDT TUE SEP 29 2009 .UPDATE...UPDATED FORECAST TO END WIND ADVISORY AND RED FLAG WARNING. && .PREV DISCUSSION... /ISSUED 251 PM CDT TUE SEP 29 2009/ SYNOPSIS... HIGH PRESSURE IN NORTHERN ONTARIO AND A DEEPENING TROUGH OF LOW PRESSURE IN THE LEE OF THE NORTHERN ROCKIES CREATING GUSTY SOUTHEAST WINDS...ESPECIALLY OVER SOUTHWEST PORTIONS OF NORTH DAKOTA. SHORT TERM... FIRE WEATHER...WINDS OVERNIGHT AND PRECIPITATION CHANCES AND PHASE BEGINNING WEDNESDAY NIGHT ARE BIGGEST CONCERNS THIS AFTERNOON. MODELS IN FAIR AGREEMENT AND WILL USE A BLEND OF MODELS FOR THE GRIDS. FLOW BECOMING MORE AMPLIFIED IN SHORT TERM. FIRST OF SEVERAL MID LEVEL LOWS NOW JUST ONSHORE PACIFIC NORTHWEST FORECAST TO MOVE TO NORTHERN PLAINS THURSDAY HOWEVER PRECIPITATION FROM SYSTEM WILL BEGIN TO AFFECT WESTERN AND CENTRAL NORTH DAKOTA ON OVERNIGHT WEDNESDAY NIGHT. THE MID LEVEL LOW OVER SOUTH DAKOTA BY 00Z FRIDAY WITH SURFACE LOW FROM SOUTH CENTRAL NORTH DAKOTA TO NORTH CENTRAL SOUTH DAKOTA. PRECIPITATION WHICH BEGINS ON WEDNESDAY NIGHT WILL CONTINUE FOR MUCH OF THURSDAY AND INTO FRIDAY...TAPERING TO SPRINKLES AND FLURRIES ON SATURDAY AS LOW MOVES EAST OF FORECAST AREA. THICKNESS AND WARM LAYER MARGINAL FOR FROZEN PRECIPITATION UNTIL MOST OF THE PRECIPITATION HAS MOVED EAST OF AREA BUT WILL LEAVE ONGOING MIX OF RAIN AND SNOW FOR WESTERN ZONES ESPECIALLY WHERE THICKNESS VALUES REACH 543...LOW ENOUGH FOR SNOW AT TIMES IN THE HIGHER ELEVATIONS. LONG TERM... FALL WILL BE IN FULL SWING THROUGH THE ENTIRE LONG TERM. 850 MB TEMPERATURES BETWEEN -2 AND 2 C ARE FORECAST ACROSS MUCH OF THE CWA SATURDAY THROUGH TUESDAY...YIELDING HIGH TEMPERATURES GENERALLY IN THE LOW 50S. WEAK NORTHERLY FLOW AT THE SURFACE...CYCLONIC FLOW ALOFT AND WRAP AROUND MOISTURE ON SATURDAY IN THE WAKE OF THE STORM SYSTEM WEDNESDAY NIGHT THROUGH FRIDAY POINTS TO LOW LEVEL STRATUS AND HIGH TEMPERATURES STRUGGLING INTO THE LOW 50S. WOULD NOT BE SURPRISED TO SEE SOME LIGHT FREEZING DRIZZLE MIXING WITH FLURRIES SATURDAY MORNING AND SATURDAY NIGHT WITH SUB ZERO 850 MB TEMPERATURES AND LOW LEVEL CLOUDS IN THE AREA. WHERE SKIES BECOME CLEAR SATURDAY NIGHT...LIGHT SURFACE WINDS WILL ALLOW TEMPERATURES TO FALL NEAR TO BELOW FREEZING IN MANY AREAS. A FREEZE WATCH/WARNING MAY BE NEEDED FOR SATURDAY NIGHT. MODELS ARE IN REASONABLE AGREEMENT ON THE PROPAGATION OF THE NEXT WAVE EJECTING FROM THE ROCKY MOUNTAINS UPPER LOW SUNDAY NIGHT AND MONDAY ACROSS THE AREA. RELATIVE MEASURE OF PREDICTABILITY OF THIS UPPER LEVEL LOW PRESSURE SYSTEM IS HIGH WHEN THE GEFS MEAN IS COMPARED TO CLIMATOLOGY...ADDING CONFIDENCE TO THIS SYSTEM. PRECIPITATION TYPE AT THIS TIME APPEARS TO BE RAIN...HOWEVER THIS WILL HAVE TO BE MONITORED. DID MENTION RAIN SNOW MIX FOR MONDAY NIGHT. TEMPERATURES MAY STRUGGLE TO RECOVER MONDAY...AND FORECAST HIGH TEMPERATURES OF 48-51 MAY TOO WARM DEPENDING ON CLOUD COVER. HOWEVER...THIS IS A DOWN TREND COMPARED TO THE LAST FORECAST ISSUANCE. MULTIPLE SHORTWAVES ARE LIKELY TO PROPAGATE ACROSS THE NORTHERN PLAINS INTO TUESDAY AS THE WESTERLIES RETREAT NORTH...WITH MULTIPLE CHANCES FOR LOW QPF EVENTS. ONCE AGAIN OVERNIGHT PRECIPITATION TYPES MAY BE A CHALLENGE WITH EACH WAVE. AVIATION... SOUTHEASTERLY WINDS OF 20 TO 25 KTS WITH GUSTS OF 30 TO 35 KTS...WITH OCCASIONAL GUSTS ABOVE 35 KTS AT KDIK...WILL SLOWLY DIMINISH AFTER SUNSET. HOWEVER...AS A LOW PRESSURE SYSTEM DEEPENS ACROSS SOUTHEAST MONTANA TUESDAY NIGHT...SURFACE WINDS WILL REMAIN FROM THE SOUTHEAST AT 15 TO 20 KTS WITH GUSTS TO 25 KTS AT ALL TAF SITES THROUGH THE OVERNIGHT. LOW LEVEL WIND SHEAR WILL ALSO BE LIKELY AT ALL TAF SITES TUESDAY NIGHT INTO WEDNESDAY MORNING WITH SOUTHERLY WINDS OF 40 TO 50 KTS WITHIN 2000 FT AGL OF THE SURFACE. WIND SHEAR WILL CONTINUE THROUGH 15 UTC WEDNESDAY. WINDS INCREASE TO 15 TO 20 KTS WITH GUSTS TO 30 KTS...ESPECIALLY ACROSS CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY LATE WEDNESDAY MORNING AND AFTERNOON. MID LEVEL CLOUDINESS WILL OVERSPREAD THE AREA WEDNESDAY MORNING...WITH CEILINGS LIKELY TO CONTINUE TO LOWER AS THE NEXT STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. MONITOR AIRMETS/SIGMETS WEDNESDAY NIGHT THROUGH FRIDAY FOR POSSIBLE IFR CONDITIONS...TURBULENCE WITH HIGH WINDS AND ICING DUE TO LOWERING TEMPERATURES AND PRECIPITATION. A RAIN AND SNOW MIX MAY BE POSSIBLE THURSDAY NIGHT ACROSS WESTERN NORTH DAKOTA. FIRE WEATHER... WHILE RELATIVE HUMIDITIES ARE MARGINAL STRONG SOUTHEAST WINDS AND DRY VEGETATION WILL KEEP THE FIRE DANGER AT CRITICAL LEVELS. WILL CONTINUE THE RED FLAG WARNING INTO THE EVENING HOURS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA
Hazardous weather outlook, Sep 29, 5:24 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 524 AM CDT TUE SEP 29 2009 NDZ001-009-017-018-031>033-040>045-301030- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 524 AM CDT TUE SEP 29 2009 /424 AM MDT TUE SEP 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TUESDAY MORNING THROUGH TUESDAY EVENING FOR SOUTHEAST WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 40S MPH. HIGH PRESSURE STRETCHING FROM MANITOBA INTO THE CENTRAL PLAINS AND DEVELOPING LOW PRESSURE IN CENTRAL AND SOUTHEAST MONTANA WILL PRODUCE STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH OVER WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE PROJECTED TO RANGE BETWEEN 20 AND 30 PERCENT. RANGELAND FIRE DANGER INDICES ARE FORECAST IN THE VERY HIGH TO EXTREME CATEGORY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAIN SHOWERS WEDNESDAY NIGHT THROUGH FRIDAY. ENOUGH COLD AIR WILL MOVE INTO WESTERN NORTH DAKOTA FOR A RAIN AND SNOW MIX THURSDAY NIGHT AND FRIDAY. HOWEVER NO SNOW ACCUMULATIONS WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-301030- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 524 AM CDT TUE SEP 29 2009 /424 AM MDT TUE SEP 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FROST ADVISORY CONTINUES FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA EARLY TUESDAY MORNING. TEMPERATURES WILL RANGE FROM THE LOWER 30S TO THE MIDDLE 30S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAIN SHOWERS AND COLDER AIR INTO CENTRAL NORTH DAKOTA WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:52 PM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burleigh, Divide, Dunn and 10 more | 30 hr |
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.